Heparin Induced Thrombocytopenia (HIT)
Heparin-induced thrombocytopenia (HIT) is an immunologic adverse response to heparin therapy. HIT usually features a platelet count fall of more than 50%, and often a new thrombosis, typically occurring a couple of days after start of prophylactic or therapeutic dose of heparin. Antibodies associated with HIT are often directed to PF4 bound to heparin. Large immune complexes of these IgG antibodies cross-link platelets and trigger platelet activation. The observed thrombocytopenia is caused by this intravascular platelet activation. The activated platelets form the catalytic surface for thrombin generation leading to thrombosis.
A new concept for the diagnosis of Heparin Induced Thrombocytopenia
- Better correlation with clinical context:
- Captures not only Ab’s against PF4, but also against NAP2 and IL8.
- Binds circulating heparin-protein-AB complexes
Microplates are coated with both functionally available Heparin and Protamine Sulphate.
- Binds chemokines present in the sample and forms auto-antigen that captures the heparin dependent antibodies.
- Can fix heparin-protein-antibody complexes generated in the blood circulation.
- Enhanced sensitivity and specificity by addition of cell lysate: Brings a source of proteins like Platelet Factor 4 (PF4), Interleukin-8 (IL8) and Neutrophil-Activating Peptide-2 (NAP-2) which are known to be antigenic in complex with heparin.
- Screening with IgGAM mixture or by specific testing with IgG-, IgM- or IgA- antibodies.
➡ Detects both Heparin and Protamine Sulphate antibodies